Thunderstorm Wind, Buena Vista
- When
- July 1, 3:15 PM CST
- Where
- Buena Vista County, 2 mi NW of Albert City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.800, -94.983
Thunderstorm wind gusts to 60 mph were accompanied by pea size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorm wind gusts to 60 mph were accompanied by pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 1, 2:30 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 330 PM CDT SAT JUL 1 2006 .DISCUSSION... WK MID LVL WAVE OVR CNTRL SD ENHANCING ACCAS PRECIP ALG EDGE OF MID LVL CAP THIS AFTN FROM NW IA BACK THRU NCNTRL NEBRASKA. SFC AIR IS PRACTICALLY USELESS IN THE CURRENT SCENARIO WITH RAOB ANLYS STILL SHOWING A 50-70J/KG CINH TO OVERCOME...AND THAT IS WITH THE OVERINFLATED SFC TMPS WHICH CLDS/LIGHT PCPN MAKING EVEN WORSE. WITH USEFUL INSTABILITY CONFINED TO AN ELEVATED MIXED LAYER. WORST CASE SCENARIO WOULD BE FOR AN ISOLATED PENNY OR NICKEL SIZE HAIL REPORT. GENERALLY...TREND GOING THROUGH THE NIGHT SHOULD BE FOR THE BNDRY TO SINK SWRD ENDING PCPN THREAT N TO S...ALMOST ALL AREAS BY ARND MIDNIGHT. SFC RIDGE SETTLES ACROSS CWA OVERNIGHT...WITH SKIES ENDING UP ON THE THIN CI SIDE OF CLR. COULD END UP WITH A LITTLE LIGHT FOG OUT THROUGH THE JAMES VALLEY...AND WL PLAY LOWS WITH A BIT OF ELEVATION LOOK ACRS NRN HALF...SHADING TOWARD A BIT COOLER. ON SUNDAY...ANOTHER WEAK FNT SAGS ACRS CWA. NOT MUCH IN THE WAY OF STRONG FORCING...BUT AGAIN CUD SEE SOME SPOTTY MID LEVEL TRW...BUT SINCE THERE IS LTL DEFINED FORCING...WL BLANKET 20% POPS ACRS CWA IN THE AFTN AND CONT INTO EVE. LATER SUN NIGHT...A BETTER S/W MOVES EWD ACRS NEB AND WL HELP TO PRODUCE A BETTER DEFINED AREA OF TRW LATE ACRS FAR SRN CWA NR FNT AND THEN WL SPREAD/DEVELOP ENEWD ON MON. WL GO WITH HIGH POPS (40%) ACRS NW IA MON AFTN AND EVE. TEMPS BOTH SUN AND MON SHUD BE WARM...BUT WL BE HIGHLY DEPENDENT ON CLOUD COVER. MAY BE LESS OF A PBLM ON SUN AS THERE SHUD ONLY BE SPOOTY PRECIP AND LESS CLOUD COVER THAN ON MON. AFTER MON NITE...COOLER AIR WL SPILL INTO NRN PLAINS AS SFC HIGH DROPS S INTO THE NRN PLAINS. TUESDAY AND WED SHUD BE THE NICEST WITH TEMPS IN THE LOWER TO MID 80S. DRY AIR WL ALLOW A WIDE RANGE IN DIURNAL TEMPS THRU THE WEEK WITH A GRADUAL WARMUP WED INTO SAT. WL KEEP FCST DRY AFTER MON NITE. TYPICAL JULY DOLDRUMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1102 AM CDT SAT JUL 01 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1102 AM CDT SAT JUL 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN ISOLATED HIGH BASED THUNDERSTORM WILL CONTINUE TO BE A THREAT INTO EARLY AFTERNOON SOUTH OF A LINE FROM PONCA TO SIOUX RAPIDS. THESE STORMS WILL NOT BE SEVERE. ADDITIONAL THUNDERSTORMS WILL DEVELOP LATE AFTERNOON AND EARLY EVENING FROM THE LOWER MISSOURI VALLEY INTO NORTHWEST IOWA. AN ISOLATED THUNDERSTORM MAY PRODUCE HAIL FROM PENNY TO NICKEL SIZE SOUTH OF A LINE FROM VERMILLION TO SIOUX RAPIDS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THIS WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY EVENING. ON SUNDAY...AN ISOLATED STORM COULD PRODUCE HAIL UP TO NICKEL SIZE DURING THE EVENING. ON MONDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS PRIMARILY SOUTH OF INTERSTATE 90. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM SOUTH OF A LINE FROM VERMILLION TO SIOUX RAPIDS. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Des Moines radar (KDMX), 158 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526870, 5526871.